Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 4, 1997, 8:12 PM CST for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1997, 8:12 PM CST (02:12 UTC)
- Expired
- Apr 5, 1997, 1:15 AM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 9 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050213 FFWSHV LAC015-017-031-119-050715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 812 PM CST FRI APR 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 115 AM CST FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...BOSSIER PARISH...CADDO PARISH...DE SOTO PARISH ...WEBSTER PARISH AT 810 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED SHOWERS AND THUNDERSTORMS OVER NORTHWEST LOUISIANA THAT CONTINUED TO DEVELOP AND SPREAD OVER THE SAME GENERAL AREA. THIS AREA EARLIER HAD RAINFALL AMOUNTS UP TO THREE TO FOUR INCHES. ADDITIONAL AMOUNTS OF ONE TO TWO INC SWILL OCCUR WITH ISOLATED AMOUNTS TO NEAR THREE. WITH THE SOILS ALREADY SATURATED WATER RUNOFF WILL BE RAPID AND FLASH FLOODING WILL OCCUR. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT NEAR 40 MPH. AVIOD HIGH WATER AREAS AND DO NOT DRIVE VEHICLES INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABAN NIMMEDIATELY. SIX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 2:30 PM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Apr 4, 2:30 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST FRI APR 4 1997 NOT MUCH TIME THIS AFTERNOON WITH ACTIVITY STARTING TO POP ACROSS W HALF OF CWA. COORD WITH NEW AND THE POSSIBILITY OF PRE-FRONTAL HEAVY RAINFALL TONIGHT AND HEAVY RAINFALL IN ASSOCIATION WITH SQUALL LINE DURING THE EARLY MORNING HOURS SAT...WILL ISSUE FLASH FLOOD WATCH FOR NW HALF OF LA WEST OF A LINE FROM JUNCTION CITY TO CYPRESS LA. HAVE DECIDED NOT TO INCLUDE NORTHEAST LOUISIANA IN FFA DUE TO EXPECTED ACCELERATION OF THE LINE AS IT MOVES FURTHER EAST. WOULD LIKE TO SEE AT LEAST CHANCE POPS ACROSS NW HALF OF LA FOR SECOND PERIOD AND WORD IT MAINLY TOWARDS MORNING BECAUSE OF UNCERTAINITY OF SQUALL LINE PLACEMENT. MOS NUMBERS LOOK GOOD...MY NUMBERS TO FOLLOW... SHV 64/76/53/72 +510 MLU 65/73/52/72 +630 13
In the hours before
Local storm report, Apr 4, 5:07 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
510 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
435 PM BOSSIER CITY LA FLOODING
04/04/97 BOSSIER NUMEROUS REPORTS OF FLOODING
ACROSS THE CITY WITH SOME
ROADWAYS CLOSED DUE TO HIGH
WATER.
450 PM SHREVEPORT LA HEAVY RAINFALL
04/04/97 CADDO 3.25 INCHES OF RAIN RECORDED
IN AN HOUR AND A HALF BY
COOP OBSERVER.
13Local storm report, Apr 4, 5:10 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
510 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
435 PM BOSSIER CITY LA FLOODING
04/04/97 BOSSIER NUMEROUS REPORTS OF FLOODING
ACROSS THE CITY WITH SOME
ROADWAYS CLOSED DUE TO HIGH
WATER.
450 PM SHREVEPORT LA HEAVY RAINFALL
04/04/97 CADDO 3.25 INCHES OF RAIN RECORDED
IN AN HOUR AND A HALF BY
COOP OBSERVER.
13Local storm report, Apr 4, 5:33 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
540 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM SHREVEPORT LA FLOODING
04/04/97 CADDO CARS COMPLETELY SUBMERGED BY
HIGH WATER AT THE UNDERPASS
OF HEARNE AND M0IDWAY. DIVERS
AT THE SCENE TRYING TO RESCUE
MOTORISTS.
13Local storm report, Apr 4, 5:40 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
540 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM SHREVEPORT LA FLOODING
04/04/97 CADDO CARS COMPLETELY SUBMERGED BY
HIGH WATER AT THE UNDERPASS
OF HEARNE AND MIDWAY. DIVERS
AT THE SCENE TRYING TO RESCUE
MOTORISTS.
13Local storm report, Apr 4, 5:44 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 PM COTTON VALLEY LA TORNADO
04/04/97 WEBSTER DAMAGE TO BUILDINGS ALONG WITH
TREES AND POWER LINES UPROOTED.
DAMAGE TO SEVERAL HOMES.
510 PM SHONGALOO LA TORNADO
04/04/97 WEBSTER NUMEROUS TREES DOWN AT THE
INTERSECTION OF HWY 157 AND
159. TREES WERE REPORTED TO
HAVE BEEN THROWN INTO THE
SHONGALOO HIGH SCHOOL.
NUMEROUS POWERLINES DOWN AS
H WELL. NO INJURIES REPORTED.Local storm report, Apr 4, 5:45 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 PM COTTON VALLEY LA TORNADO
04/04/97 WEBSTER DAMAGE TO BUILDINGS ALONG WITH
TREES AND POWER LINES UPROOTED.
DAMAGE TO SEVERAL HOMES.
510 PM SHONGALOO LA TORNADO
04/04/97 WEBSTER NUMEROUS TREES DOWN AT THE
INTERSECTION OF HWY 157 AND
159. TREES WERE REPORTED TO
HAVE BEEN THROWN INTO THE
SHONGALOO HIGH SCHOOL.
NUMEROUS POWERLINES DOWN AS
WELL. NO INJURIES REPORTED.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:48 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 42 min |
| Apr 4, 7:19 PM CST | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Apr 4, 8:12 PM CST | Flash Flood Warning | SHV | Webster | 5 hr |
| Apr 4, 8:40 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 35 min |
| Apr 4, 9:35 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 25 min |
| Apr 5, 12:03 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 27 min |
| Apr 5, 12:51 AM CST | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 5, 12:51 AM CST | Flash Flood Warning | SHV | Webster | 3 hr |
| Apr 5, 2:33 AM CST | Flash Flood Warning | SHV | De Soto | 3 hr |
| Apr 5, 3:44 AM CST | Flash Flood Warning | SHV | Claiborne | 2 hr |
| Apr 5, 3:59 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 46 min |
| Apr 5, 4:28 AM CST | Severe Thunderstorm Warning | SHV | Jackson | 32 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.